Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I'm 22, and just started taking the birth control pill Loestrin 24. I've been taking it for a little more than a month and I've had really bad mood swings- crying all the time, angry, depressed, worried, etc., far more than usual. It feels like PMS, but for a month straight instead of the normal couple of days. Also, my bleeding has been irregular.

My question is, should I stop taking the pill, and if I do, how long will it take it to get out of my system (after taking it for one month) so I can know for sure if the pill is causing all of this?

Thank you!

Loading...

A lot of times when a women starts to take birth control, she may have to go thru 2 or 3 different kinds before she finds the right one that suits her and her body. Granted, it takes a while to adjust to the pill, but you shouldn't have to feel "crappy" in the process. Irregular bleeding is common with a new birth control user, but it should have tapered off and regulated itself by now. If you should decide to "abruptly" stop the bc, you will trigger your period, and you know you will need to use another form of protection as you are now a candidate for pregnancy.
I know when i took the pill, i had ridiculous headaches, all the time. If i took the pill in the a.m. i felt pukey all day, if i took it at nite, i would wake up feeling pukey in the middle of the nite.
Loestrin24 may not be the one for you. Talk to your doctor and explain to him what is going on. He may tell you to ride it out for a while longer to see if you get your self situated, but if i felt like you did 24/7 i would counter him for sure.
Tho you have only been on the pill for one month, if you stopped today, you are not protected anymore.
Reply

Loading...

bbfeet9: thank you, i will try to make an appointment with my doctor soon. Because I'm so new on this medicine I've used backup protection (condoms) since I've been on it, and I'll likely continue to do so, as my fiancee and I kind of want to save unprotected (no condoms) sex for marriage.

If I do stop the pill now, aside from triggering my period, (thanks for letting me know, i had no idea that would happen!) are there any other side effects I should know about? Should the anxiety, mood swings, etc go away soon or will it take a long time? I just dont want to risk lengthening my time of feeling this way by "riding out" this pill for a few more months. Thanks again!
Reply

Loading...

The pill gets out of your system relatively sooner than later, so it shouldn't hang around to long. If all of your "crappy" feelings were pill related, you should start to be your old self in no time.
As long as you intend on staying off the pill, you can probably just stop it now and the only thing that will happen is that you will probably see your period in 2 or 3 days. It won't hurt you at all, girls stop and start all the time.
I hope i helped you and you are most welcome.
Reply

Loading...

well, just to update anyone going through the same situation, i stopped taking the pill 3 days ago. I started my period today (i never seemed to have a "normal" one on the pill) and for the first time in about a month I feel like my old self again, no more weepy feelings, anxiety, anger, etc.

I actually feel really great. Now I just have to be careful because I'm not protected anymore, but I would honestly rather be careful than be sad all the time!

On that note, how can I make condoms safer? Does spermicide really help? Is there a particular brand of condoms that are the safest?
Reply

Loading...

This has really helped me. I have been on Yasmin for a little over a year and for the past week I have experienced MAJOR mood swings. One minute I'm fine and the next I'm not. So I plan on going off it. I was a little scared but this has reassured me!
Reply

Loading...

I actually had the same exact side effects and decided to go off the pill all together. I did find some interesting information though... it turns out that birth control depletes some of the most important vitamins in your body... those used by your brain to create serotonin and dopamine - mood regulators. Crazy stuff! It's really sad because some people have to take birth control to regulate their hormones because of endometriosis or some older women when they are going through menopause...

Any way I found the only vitamin out there that contains all the vitamins that birth control depletes. It’s called The Pill Pill and it really helps. It also contains an all natural herb sown to increase female lubrication and sex drive. It really sucks to be taking birth control and have no sex drive! How ridiculous!

Anyway, life is too short to have anything in the way of happiness. Good luck!
Reply

Loading...

Where can i purchase/ get information about The Pill Pill?
Reply

Loading...

I took Loestrin 24 for a year and my mood swings got worse and worse after about three months your mood swing doesn't get any better you should switch as soon as you can.

Reply

Loading...

Not true. When women start taking the pill they will go through mood swings it is normal it's part of the symptoms when you start taking birth control my doctor told me.
Reply

Loading...

Hi! Just a quick question do you feel back to your old self again? I’m going through the same thing! I’ve been on the pill for over a year, and while being on it I was always very hormonal which I feel has built up and and up and has now peaked and I just can’t seem to get out of as u said feeling crappy, I’ve stopped taking ky pill 2 days ago and I’m just wondering how long it was until you felt back to yourself again as like you I am worried it’s not the pill but infact something else, I’m almost certain it is the pill though
Reply

Loading...

Hello,

I am going through a similar thing now. I’ve started on Zoely and from the 3rd day in I’ve been feeling low, agitated, and all round unhappy. It’s abnormal for me. I’m bloated and gained about 5kg in 2months whilst on an extra clean diet and half marathon training.

I’ve only been on this pill for 2 months and they say to try 3 but I am losing my mind. Anyone in a similar situation or have been and has advice. I don’t know whether to stop or not. I was recently diagnosed with mild endometriosis so the only benefit this pill is gicing is the light periods.
Reply

Loading...

hi! I hope someone sees this, over a year ago I started having this horrible mood swings, I went to the doctor and he told me it could've been a hormonal imbalance because I'm the kind of girl that rarely sees her period, maybe every 5 to 6 months and just for a couple of days. he recommended me to take birth control pils as a birth control method and also to regulate my period.. I couldn't afford them for a while, but now its been a week since I started taking them and I notice my mood swings are even worse, I get angry for everything and I cry, and I feel uncomfortable... makes me wonder if I should book a psychologist instead of a gynecologist.
Reply

Loading...